Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 18, 2025, 2:58 AM CDT for Carroll County, Leflore County, Montgomery County, Mississippi. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 2:58 AM CDT (07:58 UTC)
- Expired
- May 18, 2025, 3:47 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Carroll County, MS, Leflore County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 3:00 AM CDT | TSTM WND DMG | 1 Wsw Browning, MS | A few trees were uprooted along US 82 near Greenwood. |
| May 18, 3:10 AM CDT | TSTM WND DMG | 2 Ese Valley Hill, MS | Trees down on County Road 313 in Valley Hill area. Possible tornado. |
| May 18, 3:10 AM CDT | TSTM WND DMG | 2 E Valley Hill, MS | Trees and powerpoles both snapped near Strawberry Hill on Hwy 82, near the intersection of County Rd 352. Possible tornado. |
| May 18, 3:18 AM CDT | TSTM WND DMG | 2 Ssw Carrollton, MS | Corrects previous tstm wnd dmg report from 2 SSW Carrollton. Numerous trees down on Hwy 17 at County Rd 202. |
| May 18, 3:18 AM CDT | TSTM WND DMG | 2 Ssw Carrollton, MS | Trees down on Hwy 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2601 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.0
The text
As transmitted.
015
WFUS54 KJAN 180758
TORJAN
MSC015-083-097-180900-
/O.NEW.KJAN.TO.W.0087.250518T0758Z-250518T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
258 AM CDT Sun May 18 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Carroll County in north central Mississippi...
East central Leflore County in north central Mississippi...
Montgomery County in north central Mississippi...
* Until 400 AM CDT.
* At 258 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Teoc, or near Greenwood, moving east at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Carrollton, North Carrollton, Malmaison, and Teoc around 305 AM
CDT.
Jefferson around 310 AM CDT.
Winona around 315 AM CDT.
Kilmichael around 330 AM CDT.
Lodi around 335 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3362 8951 3346 8951 3346 8949 3339 8949
3347 9027 3366 9018
TIME...MOT...LOC 0758Z 282DEG 42KT 3356 9012
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
DC3 follow-up statements
984
WWUS54 KJAN 180814
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
314 AM CDT Sun May 18 2025
MSC083-180823-
/O.CAN.KJAN.TO.W.0087.000000T0000Z-250518T0900Z/
Leflore MS-
314 AM CDT Sun May 18 2025
...THE TORNADO WARNING FOR EAST CENTRAL LEFLORE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3346 8951 3346 8949 3339 8949 3345 9010
3360 9010 3354 8951
TIME...MOT...LOC 0813Z 293DEG 34KT 3349 8999
$$
MSC015-097-180900-
/O.CON.KJAN.TO.W.0087.000000T0000Z-250518T0900Z/
Carroll MS-Montgomery MS-
314 AM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR CENTRAL
CARROLL AND WEST CENTRAL MONTGOMERY COUNTIES...
At 313 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Malmaison, or near Carrollton, moving southeast at
40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Carrollton and North Carrollton around 320 AM CDT.
Winona around 325 AM CDT.
Kilmichael around 345 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3346 8951 3346 8949 3339 8949 3345 9010
3360 9010 3354 8951
TIME...MOT...LOC 0813Z 293DEG 34KT 3349 8999
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
DC881
WWUS54 KJAN 180837
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
337 AM CDT Sun May 18 2025
MSC015-097-180900-
/O.CON.KJAN.TO.W.0087.000000T0000Z-250518T0900Z/
Carroll MS-Montgomery MS-
337 AM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR CENTRAL
CARROLL AND WEST CENTRAL MONTGOMERY COUNTIES...
At 337 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Winona, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Winona and Kilmichael around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3346 8951 3346 8949 3339 8949 3343 8986
3349 8986 3347 8951
TIME...MOT...LOC 0837Z 281DEG 33KT 3343 8975
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC769
WWUS54 KJAN 180847
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
347 AM CDT Sun May 18 2025
MSC015-097-180857-
/O.CAN.KJAN.TO.W.0087.000000T0000Z-250518T0900Z/
Carroll MS-Montgomery MS-
347 AM CDT Sun May 18 2025
...THE TORNADO WARNING FOR CENTRAL CARROLL AND WEST CENTRAL
MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
&&
LAT...LON 3346 8951 3346 8949 3339 8949 3343 8986
3349 8986 3347 8951
TIME...MOT...LOC 0846Z 282DEG 42KT 3339 8955
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 18, 1:44 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 18, 1:44 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 144 AM CDT Sun May 18 2025 ...New AVIATION... .DISCUSSION... Issued at 450 PM CDT Sat May 17 2025 Late afternoon through Sunday: The gradient between a hot subtropical ridge near the Gulf Coast and a cold upper low is lending to a volatile thermodynamic environment characterized by 3000 to 4000 j/kg MLCAPE along a boundary extending from northeast LA east southeast through central into southeast MS. Seasonably strong deep layer shear is supporting the development of a few supercells along the boundary capable of large hail/damaging wind, but expect MCS activity to approach later this evening and help to support a more organized damaging wind threat, especially along/n of the I-20 corridor per slight risk area from SPC. It wouldn't be surprising if some of the area has to be raised to an enhanced risk for later tonight should confidence continue to increase. By Sunday morning, there is a lot of uncertainty of how long the MCS activity will linger in our area, but we could some risk continue after daybreak. Then the question concerns additional upstream perturbations. Seasonably strong low/mid level flow should help replenish the environment should the ascent become favorable again. /EC/ Sunday night through Friday: The chance for marginally severe thunderstorms will continue through late Monday evening as the frontal boundary stalls just to the north of our CWA. Quiet weather conditions will occur across the area early Tuesday morning as future global guidance continues to show the ridge axis beginning to slowly push east away from our forecast area giving us a small little break from the rain. A significant 1004mb low pressure system crossing the Central Plains will push east towards the Ohio River Valley region Tuesday afternoon/evening. The associated cold front over southern Texas will track east towards the southeast region late Tuesday evening. This combined with southerly moisture flow from the Gulf, a mid- level jet moving into the area along with an unstable airmass in place will help increase bulk shear. This will allow for organized convection across our whole forecast area. Because of this, SPC is continuing a 30% severe weather potential for Tuesday with higher confidence for northern portions of our CWA. There is still a lot of uncertainty in regards to both the hazards and timing as this system is still several days away. We will keep you updated on any changes as we get closer. Storm chances will continue heading into early Wednesday morning as the cold pushes southeast across our forecast area. Rain chances will start to diminish across the region looking ahead into Wednesday afternoon/evening with quiet conditions prevailing across our CWA by Thursday as the cold front tracks southeast out of our forecast area towards the Gulf Coast giving us a nice little break from the rain. Weather conditions will remain quiet heading into Friday with mostly to partly sunny skies by the weekend. && .AVIATION... (06Z TAFS) Issued at 144 AM CDT Sun May 18 2025 Ongoing storms in southeast AR should remain in that area, but can't rule out some temporary reductions in vsby & ceilings due to storms. A boundary in the area could lead to later development tonight, but confidence remains too low to keep through mid- morning. Morning MVFR scattered to broken stratus is likely at most sites, with lower ceiling reductions near MEI, HBG & PIB psbl & vsby reductions at sites along the I-59 corridor. MEI has had an earlier start to IFR ceilings & vsby reductions, with worsened flight categories closer to daybreak. VFR conditions are likely after 18/16Z Sunday. Some isolated to scattered (30-55%) SHRA & TSRA are psbl at northern TAF sites (GLH, GWO, GTR), with the onset 18/20-22Z & persisting into the early evening hours. Light southerly winds will prevail through the TAF period. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 71 91 73 / 20 10 0 0 Meridian 90 69 91 71 / 20 20 0 0 Vicksburg 90 71 91 74 / 20 10 0 0 Hattiesburg 92 71 93 74 / 10 0 0 0 Natchez 89 71 90 73 / 10 10 0 0 Greenville 88 71 88 74 / 40 30 0 20 Greenwood 89 71 90 73 / 40 30 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SW/DC
In the hours before
Local storm report, May 17, 11:15 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1115 PM CDT Sat May 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood 1 NNW Jackson 32.31N 90.19W
05/17/2025 Hinds MS Public
Numerous roads and streets flooded as
reported by Jackson PD.
&&
OAJSpecial weather statement, May 18, 2:06 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 AM CDT Sun May 18 2025
MSZ018-019-025-180800-
Leflore MS-Sunflower MS-Bolivar MS-
206 AM CDT Sun May 18 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SUNFLOWER...NORTHWESTERN
LEFLORE AND SOUTHERN BOLIVAR COUNTIES THROUGH 300 AM CDT...
At 206 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boyle to 6 miles west of Shaw. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Cleveland, Ruleville, Shaw, Boyle, and Doddsville around 210 AM
CDT.
Blaine around 225 AM CDT.
Schlater around 235 AM CDT.
Sunflower and Sunnyside around 240 AM CDT.
Minter City around 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 9027 3373 9031 3369 9028 3352 9029
3351 9076 3353 9076 3353 9122 3355 9123
3360 9113 3368 9123 3366 9109 3368 9103
3372 9106 3370 9111 3372 9114 3377 9114
3376 9101 3379 9099 3383 9106
TIME...MOT...LOC 0706Z 269DEG 24KT 3370 9064 3360 9089
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 59 min |
| May 17, 7:16 PM CDT | Special Weather Statement | JAN | Yazoo | 59 min |
| May 18, 1:30 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 45 min |
| May 18, 2:06 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 54 min |
| May 18, 2:16 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 44 min |
| May 18, 2:39 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Sunflower | 66 min |
| May 18, 3:28 AM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 20 min |
| May 18, 3:53 AM CDT | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 52 min |
| May 18, 4:23 AM CDT | Special Weather Statement | JAN | Clay | 52 min |
| May 18, 4:55 AM CDT | Special Weather Statement | JAN | Lowndes | 35 min |
| May 18, 8:35 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| May 18, 9:21 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 26 hr |
| May 18, 9:48 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| May 18, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 49 min |
| May 18, 11:26 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 34 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.